Alert archive / West Virginia / Flood Watches in 2015
Flood Watch 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flood watch at Mar 13, 2015, 3:35 AM EDT for Greenbrier County, Summers County, West Virginia. It took effect at Mar 13, 2015, 5:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2015, 3:35 AM EDT (07:35 UTC)
- In effect from
- Mar 13, 2015, 5:00 PM EDT
- Expired
- Mar 14, 2015, 2:35 PM EDT
- In force
- 22 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- None
Counties Greenbrier County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 93 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2406 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
747 WGUS61 KRNK 130735 FFARNK URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 335 AM EDT FRI MAR 13 2015 ...EXPECT ANOTHER ROUND OF RAIN COMBINED WITH SNOWMELT TO POSE A FLOOD THREAT LATE TODAY INTO SATURDAY... .LOW PRESSURE WILL SHIFT NORTH ACROSS THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON INTO TONIGHT...PUSHING A WARM FRONT NORTH ACROSS OUR REGION. THIS LOW PRESSURE AREA AND ASSOCIATED COLD FRONT THEN MOVES EAST OVER THE MOUNTAINS BY SATURDAY AFTERNOON. RAINFALL WITH THIS SYSTEM WILL BE AROUND AN INCH ACROSS THE MOUNTAINS OF GREENBRIER COUNTY. THIS WITH LINGERING SNOWPACK AND ELEVATED RIVER LEVELS WILL POSSIBLY LEAD TO FLOODING ALONG RIVERS AND STREAMS. WVZ043-507-508-131545- /O.NEW.KRNK.FA.A.0002.150313T2100Z-150315T0200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMMERS-EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...HINTON...HIX...LEWISBURG... WHITE SULPHUR SPRINGS...ALDERSON...QUINWOOD...DUO...RAINELLE 335 AM EDT FRI MAR 13 2015 ...FLOOD WATCH IN EFFECT FROM LATE THIS AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTHEAST WEST VIRGINIA... INCLUDING THE FOLLOWING AREAS...EASTERN GREENBRIER...SUMMERS AND WESTERN GREENBRIER. * FROM THIS AFTERNOON THROUGH SATURDAY EVENING * AROUND AN INCH OF RAIN...COMBINED WITH SATURATED GROUNDS AND LINGERING SNOWPACK WILL BE ENOUGH TO POSSIBLY CAUSE FLOODING ALONG THE RIVERS AND STREAMS. * THE MAIN AREAS THAT COULD BE IMPACTED WITH FLOODING INCLUDE THE MEADOW RIVER IN WESTERN GREENBRIER COUNTY...AS WELL AS ITS TRIBUTARIES...ALONG WITH THE GREENBRIER RIVER BASIN...ESPECIALLY DOWNSTREAM OF ALDERSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
6 follow-up statements
881 WGUS61 KRNK 131436 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 1036 AM EDT FRI MAR 13 2015 ...ANOTHER ROUND OF RAIN COMBINED WITH SNOWMELT WILL POSE A FLOOD THREAT THIS EVENING INTO SATURDAY... .LOW PRESSURE WILL SHIFT NORTH ACROSS THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON INTO TONIGHT...PUSHING A WARM FRONT ACROSS THE MID ATLANTIC. THIS LOW PRESSURE SYSTEM WILL THEN DRAG A COLD FRONT EAST OVER THE MOUNTAINS DURING SATURDAY AFTERNOON. RAINFALL WITH THIS LOW PRESSURE SYSTEM WILL BE AROUND AN INCH ACROSS THE MOUNTAINS OF GREENBRIER COUNTY. RAINFALL...COMBINED WITH MELT WATER FROM REMAINING SNOWPACK...AND ALREADY ELEVATED RIVER LEVELS...WILL POSSIBLY LEAD TO FLOODING ALONG RIVERS AND STREAMS. WVZ043-507-508-132300- /O.CON.KRNK.FA.A.0002.150313T2100Z-150315T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMMERS-EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...HINTON...HIX...LEWISBURG... WHITE SULPHUR SPRINGS...ALDERSON...QUINWOOD...DUO...RAINELLE 1036 AM EDT FRI MAR 13 2015 ...FLOOD WATCH REMAINS IN EFFECT FROM 5 PM EDT THIS AFTERNOON THROUGH SATURDAY EVENING... THE FLOOD WATCH CONTINUES FOR * ALL OF GREENBRIER COUNTY AND PORTIONS OF SUMMERS COUNTY. * FROM 5 PM EDT TODAY THROUGH SATURDAY EVENING. * AROUND AN INCH OF RAIN...COMBINED WITH SATURATED GROUNDS AND MELT WATER FROM LINGERING SNOWPACK WILL POTENTIALLY CAUSE FLOODING ALONG THE RIVERS AND STREAMS. * THE MAIN AREAS THAT COULD BE IMPACTED WITH FLOODING INCLUDE THE MEADOW RIVER IN WESTERN GREENBRIER COUNTY...AS WELL AS ITS TRIBUTARIES...ALONG WITH THE GREENBRIER RIVER BASIN... ESPECIALLY DOWNSTREAM OF ALDERSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
168 WGUS61 KRNK 132005 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 405 PM EDT FRI MAR 13 2015 ...ANOTHER ROUND OF RAIN COMBINED WITH SNOWMELT WILL POSE A FLOOD THREAT THIS EVENING INTO SATURDAY... .LOW PRESSURE WILL SHIFT NORTH ACROSS THE LOWER MISSISSIPPI VALLEY TONIGHT...PUSHING A WARM FRONT ACROSS THE MID ATLANTIC. THIS LOW PRESSURE SYSTEM WILL THEN DRAG A COLD FRONT EAST OVER THE MOUNTAINS DURING SATURDAY AFTERNOON AND EVENING. TOTAL RAINFALL AMOUNTS WITH THIS LOW PRESSURE SYSTEM WILL BE AROUND AN INCH ACROSS THE MOUNTAINS OF GREENBRIER COUNTY...WITH LOCALLY HIGHER AMOUNTS. RAINFALL...COMBINED WITH MELT WATER FROM REMAINING SNOWPACK...AND ALREADY ELEVATED RIVER LEVELS...WILL POSSIBLY LEAD TO FLOODING ALONG RIVERS AND STREAMS. WVZ043-507-508-140430- /O.CON.KRNK.FA.A.0002.150313T2100Z-150315T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMMERS-EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...HINTON...HIX...LEWISBURG... WHITE SULPHUR SPRINGS...ALDERSON...QUINWOOD...DUO...RAINELLE 405 PM EDT FRI MAR 13 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...EASTERN GREENBRIER...SUMMERS AND WESTERN GREENBRIER. * THROUGH SATURDAY EVENING. * AROUND AN INCH OF RAIN AND LOCALLY HIGHER AMOUNTS...COMBINED WITH SATURATED GROUNDS AND MELT WATER FROM LINGERING SNOWPACK WILL POTENTIALLY CAUSE FLOODING ALONG THE RIVERS AND STREAMS. * THE MAIN AREAS THAT COULD BE IMPACTED WITH FLOODING INCLUDE THE MEADOW RIVER IN WESTERN GREENBRIER COUNTY...AS WELL AS ITS TRIBUTARIES...ALONG WITH THE GREENBRIER RIVER BASIN... ESPECIALLY DOWNSTREAM OF ALDERSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
666 WGUS61 KRNK 140349 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 1149 PM EDT FRI MAR 13 2015 ...LIGHT TO MODERATE RAIN TO CONTINUE THROUGH SATURDAY...COMBINED WITH LINGERING SNOWMELT ACROSS THE MOUNTAINS...WILL POSE A FLOOD THREAT INTO SATURDAY... .A BROAD AREA OF LOW PRESSURE WILL SHIFT NORTHEAST FROM THE LOWER MISSISSIPPI VALLEY INTO THE WESTERN TENNESSEE VALLEY THROUGH SATURDAY. A WARM FRONT WILL LIFT NORTHWARD THROUGH THE SOUTHERN AND CENTRAL APPALACHIANS AND MID-ATLANTIC REGION TONIGHT AND EARLY SATURDAY. AS THIS LOW PRESSURE SYSTEM BEGINS MOVING FURTHER EAST SATURDAY...A COLD FRONT WILL MOVE ACROSS OUR REGION FROM THE WEST SATURDAY AFTERNOON AND EVENING. TOTAL RAINFALL AMOUNTS ASSOCIATED WITH THIS WEATHER SYSTEM ARE EXPECTED TO BE AROUND AN INCH ACROSS THE MOUNTAINS OF EASTERN WEST VIRGINIA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE GROUND IN THIS REGION IS COMPLETELY SATURATED FROM RECENT RAINFALL AND SNOW MELT. THIS ADDITIONAL RAINFALL... COMBINED WITH WATER FROM MELTING OF THE REMAINING SNOWPACK...CONTINUES TO BRING ABOUT AN ELEVATED THREAT FOR AT LEAST MINOR FLOODING ACROSS THE REGION. WVZ043-507-508-141200- /O.CON.KRNK.FA.A.0002.000000T0000Z-150315T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMMERS-EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...HINTON...HIX...LEWISBURG... WHITE SULPHUR SPRINGS...ALDERSON...QUINWOOD...DUO...RAINELLE 1149 PM EDT FRI MAR 13 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...WESTERN GREENBRIER...EASTERN GREENBRIER...AND SUMMERS COUNTIES. * THROUGH SATURDAY EVENING * AROUND AN INCH OF RAIN WITH LOCALLY HIGHER AMOUNTS...COMBINED WITH SATURATED GROUND AND MELTING OF LINGERING SNOWPACK WILL POTENTIALLY CAUSE FLOODING ALONG CREEKS...STREAMS...AND RIVERS IN THE AREA. * THE MAIN AREAS THAT COULD BE IMPACTED WITH FLOODING INCLUDE THE MEADOW RIVER IN WESTERN GREENBRIER COUNTY...AS WELL AS ITS TRIBUTARIES...ALONG WITH THE GREENBRIER RIVER BASIN... ESPECIALLY FROM RONCEVERTE TO ALDERSON AND POINTS FURTHER DOWNSTREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ RAB
065 WGUS61 KRNK 140743 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 343 AM EDT SAT MAR 14 2015 ...PERIODS OF RAIN COMBINED WITH SNOW MELT TO KEEP FLOOD THREAT IN PLACE... .A WARM FRONT WILL MOVE NORTH INTO THE REGION BY MIDDAY WITH ANOTHER ROUND OF LIGHT TO MODERATE RAIN EXPECTED. A COLD FRONT FOLLOWS CLOSE BEHIND THIS AFTERNOON WITH MORE SHOWERS. RAINFALL AMOUNTS OF ONE HALF TO THREE QUARTERS OF AN INCH FOR TODAY...COMBINED WITH THE SATURATED GROUNDS AND LINGERING SNOW MELT...WILL KEEP THE THREAT OF MINOR FLOODING IN PLACE. WVZ043-507-508-141545- /O.CON.KRNK.FA.A.0002.000000T0000Z-150315T0200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMMERS-EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...HINTON...HIX...LEWISBURG... WHITE SULPHUR SPRINGS...ALDERSON...QUINWOOD...DUO...RAINELLE 343 AM EDT SAT MAR 14 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...EASTERN GREENBRIER...SUMMERS AND WESTERN GREENBRIER. * THROUGH THIS EVENING. * ANOTHER ONE HALF TO THREE QUARTERS OF AN INCH OF RAIN WITH LOCALLY HIGHER AMOUNTS...COMBINED WITH SATURATED GROUND AND MELTING OF LINGERING SNOWPACK WILL POTENTIALLY CAUSE FLOODING ALONG CREEKS...STREAMS...AND RIVERS IN THE AREA. * THE MAIN AREAS THAT COULD BE IMPACTED WITH FLOODING INCLUDE THE MEADOW RIVER IN WESTERN GREENBRIER COUNTY...AS WELL AS ITS TRIBUTARIES...ALONG WITH THE GREENBRIER RIVER BASIN... ESPECIALLY FROM RONCEVERTE TO ALDERSON AND POINTS FURTHER DOWNSTREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. THE PUBLIC IS ENCOURAGED TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2 4.FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WWW.ERH.NOAA.GOV OR AT HTTP://WEATHER.GOV. REPORTS ARE ALSO WELCOME ON OUR FACEBOOK PAGE OR TWITTER FEED @NWSBLACKSBURG. && $$
801 WGUS61 KRNK 141435 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 1035 AM EDT SAT MAR 14 2015 ...PERIODS OF RAIN COMBINED WITH SNOW MELT TO KEEP FLOOD THREAT IN PLACE... .A WARM FRONT WILL MOVE NORTH INTO THE REGION BY MIDDAY WITH ANOTHER ROUND OF LIGHT TO MODERATE RAIN EXPECTED. A COLD FRONT FOLLOWS CLOSE BEHIND THIS AFTERNOON WITH MORE SHOWERS. RAINFALL AMOUNTS OF ONE HALF TO THREE QUARTERS OF AN INCH FOR TODAY... COMBINED WITH THE SATURATED GROUNDS AND LINGERING SNOW MELT... WILL KEEP THE THREAT OF MINOR FLOODING IN PLACE. WVZ043-507-508-142300- /O.CON.KRNK.FA.A.0002.000000T0000Z-150315T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMMERS-EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...HINTON...HIX...LEWISBURG... WHITE SULPHUR SPRINGS...ALDERSON...QUINWOOD...DUO...RAINELLE 1035 AM EDT SAT MAR 14 2015 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...EASTERN GREENBRIER...SUMMERS AND WESTERN GREENBRIER. * UNTIL 10 PM EDT THIS EVENING. * ANOTHER ONE HALF TO THREE QUARTERS OF AN INCH OF RAIN WITH LOCALLY HIGHER AMOUNTS...COMBINED WITH SATURATED GROUND AND MELTING OF LINGERING SNOWPACK WILL POTENTIALLY CAUSE FLOODING ALONG CREEKS...STREAMS...AND RIVERS IN THE AREA. * THE MAIN AREAS THAT COULD BE IMPACTED WITH FLOODING INCLUDE THE MEADOW RIVER IN WESTERN GREENBRIER COUNTY...AS WELL AS ITS TRIBUTARIES...ALONG WITH THE GREENBRIER RIVER BASIN... ESPECIALLY FROM RONCEVERTE TO ALDERSON AND POINTS FURTHER DOWNSTREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. THE PUBLIC IS ENCOURAGED TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2 4.FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WWW.ERH.NOAA.GOV OR AT HTTP://WEATHER.GOV. REPORTS ARE ALSO WELCOME ON OUR FACEBOOK PAGE OR TWITTER FEED @NWSBLACKSBURG. && $$
136 WGUS61 KRNK 141835 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 235 PM EDT SAT MAR 14 2015 ...FLOOD THREAT DIMINISHING... WVZ043-507-508-141945- /O.CAN.KRNK.FA.A.0002.000000T0000Z-150315T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMMERS-EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...HINTON...HIX...LEWISBURG... WHITE SULPHUR SPRINGS...ALDERSON...QUINWOOD...DUO...RAINELLE 235 PM EDT SAT MAR 14 2015 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF SOUTHEAST WEST VIRGINIA HAS BEEN CANCELLED. ONLY LIGHT RAINFALL HAS OCCURRED OVER MUCH OF THE WATCH AREA THROUGH EARLY THIS AFTERNOON AND WILL NOT BE ENOUGH TO CAUSE ADDED FLOODING. A FEW ADDITIONAL BANDS OF SHOWERS WILL BE POSSIBLE INTO THIS EVENING BUT AMOUNTS SHOULD BE ON THE LIGHT SIDE. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flood watch went out at Mar 13, 1:42 AM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Mar 13, 1:42 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 142 AM EDT FRI MAR 13 2015 .SYNOPSIS... CLOUDS AND RAIN WILL OVERSPREAD THE AREA FRIDAY AS LOW PRESSURE MOVES FROM THE GULF COAST INTO THE MID MISSISSIPPI VALLEY. THIS AREA OF LOW PRESSURE IS THEN FORECAST TO MOVE NORTHEAST ACROSS THE OHIO VALLEY AND INTO PENNSYLVANIA SATURDAY...AND OFF THE NEW ENGLAND COAST BY SUNDAY. && .NEAR TERM /THROUGH TODAY/... AS OF 130 AM EDT FRIDAY... ECHOES SHOWING UP ON RADAR IN NE TN AND WILL SPREAD SOME VERY LIGHT RAIN/SPRINKLES INTO THE NC MTNS THROUGH 3-4AM. THIS WILL HELP MOISTEN THE LOWER LEVELS OF THE ATMOSPHERE. STILL LOOKS LIKE MAIN AREA OF RAIN WILL STAY WEST OF THE MTNS THROUGH THE MORNING...MAKING INROADS TO OUR SW CWA BEFORE NOON. PREVIOUS DISCUSSION... HIGH PRESSURE WILL BECOME ENTRENCHED AS A LEE SIDE WEDGE. WHILE THIS IS OCCURRING...LOW PRESSURE WILL BE MOVING EASTWARD ACROSS THE LOWER MISSISSIPPI RIVER VALLEY. STRONG SOUTHERLY FLOW WILL ADVECT MOISTURE NORTHWARD OUT OF THE GULF OF MEXICO. THIS MOISTURE WILL BE REALIZED ACROSS OUR AREA FIRST AS INCREASING MID TO HIGH LEVEL CLOUD COVER. HRRR AND LOCAL WRF DATA HELD ANY PRECIPITATION OUT OF ALL BUT THE EXTREME SOUTHWEST COUNTY WARNING AREA THROUGH 12Z/8AM. LIGHT RAIN ASSOCIATED WITH THE SYSTEM WILL START ENTERING THE FAR SOUTHWEST POTION OF THE FORECAST AREA JUST BEFORE SUNRISE FRIDAY. THROUGH THE DAY...COVERAGE WILL GRADUALLY SPREAD NORTHEAST ACROSS THE AREA AS THE VERY DRY AIR IN PLACE WILL INITIALLY SUPPRESS HOW MUCH MOISTURE REACHES THE GROUND. BY NOON...AREAS ALONG AND EAST OF A LINE FROM LEWISBURG WV TO DANVILLE VA WILL MORE THAN LIKELY NOT HAVE RECEIVED ANY RAIN YET. HOWEVER...THE AFTERNOON WILL BE THE TIME WHEN THE PRECIPITATION STARTS WORKING ITS WAY EAST OF THIS LINE...SO BY THE LATE AFTERNOON...EVEN BUCKINGHAM COUNTY WILL HAVE RECEIVED SOME RAIN. LOW TEMPERATURES TONIGHT WILL MAINLY BE IN THE LOW TO MID 30S. THE FOOTHILLS OF NORTH CAROLINA WILL MORE LIKELY EXPERIENCE UPPER 30S TO AROUND 40. HIGHS ON FRIDAY WILL BE COOLEST ALONG AND NEAR THE CREST OF THE BLUE RIDGE WITH LOWER 40S. ELSEWHERE...MID TO UPPER 40S WILL BE MORE COMMON. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... AS OF 330 PM EDT THURSDAY... A WET FIRST HALF OF THE WEEKEND...THEN BREEZY AND DRY FOR THE SECOND HALF. LOW PRESSURE IS FORECAST TO TRACK FROM THE MID MISSISSIPPI VALLEY NORTHEAST INTO THE OHIO VALLEY FRIDAY NIGHT AND EARLY SATURDAY...THEN ACROSS PENNSYLVANIA TO ALONG THE NEW ENGLAND COAST SATURDAY NIGHT. THIS TRACK WILL PUT OUR FORECAST AREA ON THE WARM SIDE OF THE SYSTEM WITH SOUTHWESTERLY WINDS RESULTING IN WARMING TEMPERATURES THROUGH THE NIGHT FRIDAY NIGHT...AND A MILD DAY FOR SATURDAY. RAIN WILL BE THE MOST PRONOUNCED FRIDAY NIGHT AS STRONG WARM AIR ADVECTION WILL RESULT IN WIDESPREAD ISENTROPIC LIFT ACROSS THE FORECAST AREA. BY SATURDAY...THIS AREA OF LIFT IS EXPECTED TO SPREAD NORTHWARD INTO PENNSYLVANIA WITH FRONTAL CONVERGENCE RESULTING IN A BAND OF SHOWERS TO EXTEND SOUTHWEST FROM THE AREA OF LOW PRESSURE...FROM OHIO INTO THE TENNESSEE VALLEY. FOR MUCH OF THE DAY SATURDAY WE MAY END UP WITHIN THE WARM SECTOR WITH JUST SCATTERED SHOWERS...THEN CULMINATING IN AN HOUR OR TWO PERIOD OF RAIN AS THE COLD FRONT ASSOCIATED WITH THE AREA OF LOW PRESSURE CROSSES THE MOUNTAINS AND MOVES EAST ACROSS THE PIEDMONT SATURDAY EVENING. WITH THE PASSAGE OF THIS FRONT...THE RAIN THREAT WILL THEN COME TO AN END. MODELS KEEP THE HEAVIEST OF THE RAIN WELL NORTHWEST OF OUR REGION FOR THIS EVENT. NEVER THE LESS...A GENERAL HALF INCH /0.50/ TO ONE INCH /1.00/ OF RAIN IS EXPECTED FOR OUR AREA. BY SUNDAY THE STORM SYSTEM WILL BE MOVING OFF THE NEW ENGLAND COAST WITH STRONG NORTHWEST WINDS DEVELOPING IN THE WAKE OF THE SYSTEM...YIELDING BREEZY DRY CONDITIONS TO CLOSE OUT THE WEEKEND. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 330 PM EDT THURSDAY... HIGH PRESSURE WILL MAINTAIN MAINLY DRY CONDITIONS FOR THE FIRST HALF OF NEXT WEEK. LONG RANGE MODELS DO BRING A FRONT THROUGH THE AREA TUESDAY...BUT IT WILL BE VIA THE NORTHERN STREAM WITH NO GULF OF MEXICO CONNECTION...I.E. A DRY FRONTAL PASSAGE WITH THE EXCEPTION FOR A LOW CHANCE OF MEASURABLE PRECIP IN THE MOUNTAINS. THE FEATURE TO WATCH FOR LATER IN THE WEEK WILL BE THE SAME BROAD TROUGH OF LOW PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE WHICH BROUGHT THE WET WEATHER THIS WEEK. THIS TROUGH IS EXPECTED TO RETROGRADE WESTWARD EARLY NEXT WEEK...BEFORE MOVING BACK EAST DURING THE LATER HALF OF THE WEEK. THIS SUGGEST THE GULF OF MEXICO WILL OPEN BACK UP WITH MOISTURE FLOWING NORTHWARD TOWARD THE AREA LATE IN THE WEEK. TEMPERATURES NEXT WEEK LOOK LIKE THEY WILL BE PRETTY CLOSE TO MARCH NORMALS...NOTHING EXTREME. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... AS OF 130 AM EDT FRIDAY... AIRMASS PRETTY DRY AND THINK FOG THREAT FOR LWB WILL BE TOO LOW SO REMOVED TEMPO THERE. OTHERWISE HIGH CLOUDS THEN MID CLOUDS WILL BE PASSING ACROSS THE AREA THROUGH THE MORNING HOURS. NOT EXPECTING SUB VFR CIGS TIL MIDDAY TO EARLY AFTERNOON FROM LWB/BLF/BCB SOUTHWEST...REACHING ROA/LYH/DAN IN THE 18-21Z TIME FRAME. DELAYED ONSET OF RAIN ABOUT 1-3 HOURS FROM PREVIOUS FORECAST. STILL LOOKS LIKE ALL SITES WILL EXPERIENCE SUB VFR CIGS/VSBYS BY LATE FRIDAY AFTERNOON THROUGH THE NIGHT FRIDAY NIGHT WITH MOST SUB IFR...WITH WEDGE HOLDING SOME. SOME GUSTY WINDS FROM THE SE WILL OCCUR AT BLF IN THIS PATTERN THRU MIDDAY...THEN WHEN RAIN MOVES IN WINDS WILL SUBSIDE SOME. MODELS SHOWING STRONG LLJ SLIDING ACROSS THIS EVENING AND POTENTIAL FOR LOW LVL WIND SHEAR EXISTS...BUT AT THIS TIME TOO FAR OUT TO ADD TO THE TAFS. HIGH CONFIDENCE IN CEILINGS...VISIBILITIES AND WINDS DURING THE TAF PERIOD. ON SATURDAY...THERE MAY BE SOME IMPROVEMENT IN CIGS/VSBYS AS THE WARM FRONT CONTINUES LIFTING NORTH OF THE AREA...AND IN ADVANCE OF AN APPROACHING COLD FRONT. COLD FRONT TO CROSS THE AREA LATE SATURDAY AFTERNOON AND EVENING ALONG WITH ASSOCIATED SHOWERS. GUSTY CONDITIONS ARE EXPECTED BEHIND THE FRONT LATE SATURDAY NIGHT INTO SUNDAY ALONG WITH CLEARING CONDITIONS. HIGH PRESSURE WILL ALLOW FOR VFR CONDITIONS ON MONDAY. WINDS WILL DECREASE A BIT. A CLIPPER SYSTEM MAY BRING SOME SCATTERED SHOWERS AND ISOLATED SUB-VFR CONDITIONS TO SOUTHEAST WEST VIRGINIA ON TUESDAY. NORTHWEST WINDS INCREASE AGAIN IN THE WAKE OF THE PASSAGE OF THE CLIPPER. && .HYDROLOGY... AS OF 345 PM EDT THURSDAY... A WIDESPREAD RAIN EVENT IS FORECAST FROM FRIDAY INTO SATURDAY AS LOW PRESSURE TRACKS OUT OF THE GULF OF MEXICO AND UP THROUGH THE MISSISSIPPI...TENNESSEE AND OHIO VALLEYS. THE HEAVIEST OF THE RAIN FROM THIS STORM SYSTEM IS EXPECTED TO OCCUR WEST OF OUR FORECAST AREA. NEVER THE LESS...A GENERAL HALF INCH /0.50/ TO ONE INCH /1.00/ OF RAIN IS ANTICIPATED FOR OUR AREA. A HALF INCH OF RAIN SHOULD NOT HAVE MUCH OF AN IMPACT ON OUR RIVERS OR STREAMS. HOWEVER...AN INCH OF RAIN MAY CAUSE STREAMS...ESPECIALLY THE GREENBRIER AND UPPER JAMES TO APPROACH ACTION STAGE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...AMS/DS/WP SHORT TERM...PM LONG TERM...PM AVIATION...DS/KK/WP HYDROLOGY...PM
Hazardous weather outlook, Mar 12, 3:27 PM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 327 PM EDT THU MAR 12 2015 NCZ001>006-018>020-VAZ009>018-022>024-032>035-043>047-058-059-131930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 327 PM EDT THU MAR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-019-020-WVZ042>044-507-508-131930- TAZEWELL-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 327 PM EDT THU MAR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAINFALL OF THREE QUARTERS TO AS MUCH AS AN INCH...FRIDAY INTO SATURDAY...COULD CAUSES RISES ON MAIN STEM RIVERS TO NEAR ACTION STAGE...AND PRODUCE ISOLATED MINOR FLOODING ON SMALLER STREAMS AND CREEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Flood Watches in West Virginia, 2015Every flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.